Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 89, NWS Louisville, KY

May 19, 2000Bourbon County, Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2000, 4:36 PM EDT for Bourbon County, Clark County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2000, 4:36 PM EDT (20:36 UTC)
Expired
May 19, 2000, 5:00 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Bourbon County, KY, Clark County, KY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KLMK 192037
SVRSDF
KYC017-049-192100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM EDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY
  NORTHERN CLARK COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 500 PM EDT

* AT 433 PM EDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH DAMAGING WINDS 4 MILES NORTH OF CLINTONVILLE...OR ABOUT 13
  MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH MIDDLETOWN AROUND 445 PM EDT

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE
STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.

VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:45 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 19, 2:45 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT FRI MAY 19 2000

...MAIN FORECAST CHALLENGE IS WHETHER OR NOT TO KEEP CHANCE OF RAIN
IN FOR SAT NIGHT...

COOL FRONT CONTINUES TO SINK SLOWLY THROUGH KY THIS AFTERNOON WITH
GREATEST INSTABILITY LOCATED OVER S CNTRL AND ERN KY AT 1830Z. ETA
MODEL GRADUALLY PUSHES CAPES GREATER THAN 500 INTO SE KY OVERNIGHT
SO HAVE HELD ONTO CHANCE POPS OVER MAINLY SRN AND ERN ZONES TO
ACCOUNT FOR CONVECTION ALREADY OUT THERE.

HAVE GONE AGAINST NCEP/S MODEL ANALYSIS AND LEFT ANY PRECIP OUT FOR
SAT NIGHT. FEEL AVN MODEL HAS OVERDONE S/W AND ASSOC LOW COMING OUT
OF SRN PLAINS BASED ON OVERALL PROJECTED JET ENERGY ABV THIS REGION.
LIKE ETA/NGM SOLUTIONS OF A WEAKENING ZONAL FLOW ALOFT ACROSS CONUS
AND JUST SHEARING OUT NRN CNTRL PLAINS S/W AND PUSHING IT ACROSS TO
OUR NORTH ON SAT NIGHT. WEAK SRN EXTENSION OF THIS S/W MAY CREATE AT
LEAST SOME HIGH CLOUDS SO WENT WITH PCLDY/PSNNY WORDING SAT NIGHT
AND SUN. WITH A MORE OPTIMISTIC FORECAST...HAVE GENERALLY GONE CLOSE
TO WARMER NGM MOS OUTPUT FOR HIGH TEMPS.

.SDF...NONE.

MARIEN

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.